Heavy Rain, Clark
- When
- July 5, 7:40 PM CST to 10:00 PM CST
- Where
- Clark County, 5 mi WNW of Anson
- Measured
- 4.5
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.410, -91.738 (the zone’s center; the record gives no point)
Severe thunderstorms developed along the outflow boundary/front left over from the early morning storms. The storms trained over the same area producing heavy rain, high winds, and flash flooding.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Severe thunderstorms developed along the outflow boundary/front left over from the early morning storms. The storms trained over the same area producing heavy rain, high winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 5, 2:45 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 PM CDT SAT JUL 5 2003 18Z SURFACE ANALYSIS HAD WEAK FRONTAL BOUNDARY FROM JUST N OF DVN TO SOUTH OF DSM TO NEAR OMA. AIRMASS SOUTH OF BOUNDARY QUITE UNSTABLE WITH LAPS CAPES JUST OVER 3000 J/KG BY 20Z. VISIBLE SAT IMAGE SHOWING SOME ENHANCED CU ALONG THE MO BORDER...BUT SO FAR NO CONVECTION HAS MANAGED TO TAKE OFF. TSRA OVER NERN NE STARTING TO INTENSIFY LATE THIS AFTERNOON AS APROACHING S/W INTERACTS WITH SURFACE BOUNDARY. EXPECT THIS CONVECTION TO SPREAD EAST AND INCREASE IN COVERGAGE AS LLJ COMES INTO PLAY BY LATE EVENING. BASED ON CURRENT POSITION OF THE CONVECTION...E/W BOUNDARY AND E/W OREINTATION OF MID LEVEL THICKNESS PATTERN...EXPECT AREAS NORTH OF I 80 TO HAVE THE BEST POTENTIAL FOR TSRA AND WILL CONTINUE LIKELY POPS. POPS SOUTH OF I80 WERE BUMPED UP TO CHANCE CATEGORY...WITH MODELS HOLDING STRONGER CAP WEST CWA...PROVIDING POTENTIAL FOR SOME SCATTERED TSRA SOUTH OF THE MAIN CLUSTER. THERE WILL BE POTENTIAL FOR SOME LOCALLY HEAVY RAINS AND WILL MENTION IN ZFP. OVERNIGHT SHIFTS WILL HAVE TO WATCH AREA BTWN ALO AND DBQ WHERE HEAVIEST QPF OCCURRED LAST NIGHT. ONE HOUR FFG VALUES IN THIS REGION ARE AROUND 1.3 INCHES. FURTHER SOUTH ONE HOUR FFG VALUES INCREAS TO AROUND 3 INCHES. HOWEVER...WILL NOT ISSUE ANY FLOOD HEADLINES ATM THINKING THAT MCS TONIGHT WILL BE PROGRESSIVE AS LOW LLJ VEERS TO THE WEST BY EARLY SUNDAY MORNING. CHANCE POPS WILL BE CONTINUED THROUGH THE DAY SUNDAY FOR LEFTOVER MORNING CONVECTION...AND POSSIBILITY OF OUTFLOW INDUCED CONVECTION DURING THE AFTERNOON/EVENING. SURFACE LOW/COLD FRONT MOVING THROUGH NORTHERN PLAINS SUNDAY NIGHT WILL PROVIDE ANOTHER FOCUS FOR CONVECTION DURING THE OVERNIGHT HOURS. PER DAY2 OUTLOOK WILL BEEF UP WORDING FOR NORTHERN HALF OF CWA...BUT KEEP POPS IN THE CHANCE CATEGORY FOR NOW. FRONT SETTLES IN OVER SRN IA/NRN MO FOR THE REMAINDER OF THE SHORT TERM PERIOD...KEEPING A THREAT OF SCT TSRA OVER AREA THROUGH THE PERIOD. TEMP FORECAST WILL BE DEPENDENT OF LOCATION OF TSRA AND RESULTING BOUNDARIES...THE NEXT COUPLE OF DAYS. GENERALLY PREFERRED THE WARMER META TEMPS. SOME UNCETAINTY IN THE EXTENDED PERIOD WITH GFS HAVING LITTLE RUN TO RUN CONTINUITY TOWARD THE END OF THE PERIOD. AS A RESULT HAVE LEFT THE CURRENT FORECAST PRETTY MUCH INTACT WITH THE EXCEPTION OF WEDNESDAY. BOTH THE 00Z AND 06Z GFS ALONG WITH THE UKMET SUGGEST THAT THE BOUNDARY SETTLE OVER MO TUESDAY NIGHT. THEREFORE HAVE REMOVED MENTION OF TSRA OVER THE NRN HALF OF CWA DURING THE DAY. 00Z GFS WOUND UP A DECENT SURFACE LOW OVER THE NRN PLAINS FRIDAY/SATURDAY. HOWEVER THE 06Z RUN SHOWS NO SIGN OF THIS FEATURE. WILL DISCOUNT THE 00Z RUN FOR NOW AND KEEP LATE WEEK DRY. DVN... IA...NONE. IL...NONE. MO...NONE. DLF
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 439 PM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN IOWA... NORTHWEST AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING...ALONG AND SOUTH OF HIGHWAY 34. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. AFTER MIDNIGHT...A THUNDERSTORM COMPLEX IS FORECAST TO MOVE EAST OUT OF WESTERN IOWA. SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 80. THE MAIN THREAT WILL BE DAMAGING WINDS UP TO 80 MPH. HEAVY RAIN IS ALSO LIKELY DUE TO HIGH MOISTURE LEVELS IN THE ATMOSPHERE. THE HEAVY RAIN COULD RESULT IN SOME LOCALIZED FLOODING...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THUNDERSTORM COMPLEX THAT DEVELOPS TONIGHT WILL AFFECT THE AREA THROUGH MID DAY SUNDAY. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE SUNDAY NIGHT AS A COMPLEX OF THUNDERSTORMS DROPS OUT OF SOUTHEAST MINNESOTA...THROUGH THE MID MISSISSIPPI RIVER VALLEY. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL AGAIN BE NORTH OF INTERSTATE 80. THERE IS A POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES. THUNDERSTORMS WILL CONTINUE TO THREATEN THE REGION MONDAY THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY STALLS ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE TONIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED SUNDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DVN DLF
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM BIGGSVILLE IL .5 INCH HAIL
07/05/03 HENDERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0717 PM MONTROSE IA .5 INCH HAIL
07/05/03 LEE REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM 4 W DONNELLSON IA .75 INCH HAIL
07/05/03 LEE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM BIGGSVILLE IL .5 INCH HAIL
07/05/03 HENDERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0717 PM MONTROSE IA .5 INCH HAIL
07/05/03 LEE REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM FT MADISON IA .75 INCH HAIL
07/05/03 LEE REPORTED BY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM 4 W DONNELLSON IA .75 INCH HAIL
07/05/03 LEE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0737 PM 4 W DONNELLSON IA .75 INCH HAIL
07/05/03 LEE REPORTED BY STORM
SPOTTER.The Quad Cities radar (KDVN), 165 km away, was scanning. The volume nearest the first event began at 01:57 UTC.
4 thunderstorm wind, 1 heavy rain, 1 flash flood. Local standard time, as filed.
Tree limbs down & trees topped
Culvert 50% washed out; Possum Hollow Lane & CR 10
Trees down with roofs off porches
12 to 14 inch limbs & power lines down; roof off shed
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377286, 5377291, 5377289, 5377287, 5377290, 5377288.